MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Entrapment of Device (1212); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 11/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.No corrective action.Visual disturbance is a known inherent risk of endovascular procedure and are documented in our device¿s instruction for use (ifu).However, the exact cause for the adverse event and malfunction remain unknown.Linked mdrs: 2029214-2019-01131.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the patient developed a cerebral infarction a few days after medtronic liquid embolic embolization treatment.Prior to the event, the medtronic liquid embolic was injected from the distal end of the left pica.It was reported that there was difficulty removing the microcatheter because the tip was stuck.Once the catheter was removed, there was separation and movement of an medtronic liquid embolic lump.The patient was undergoing embolization treatment of an arteriovenous malformation (avm).The medtronic liquid embolic embolization was performed in the left pica, but the postoperative mri confirmed cerebral infarction in the pc area.This event occurred during the treatment of an arteriovenous malformation (avm), the feeder was severely tortuous.Onyx was injected at 0.25 / 90 seconds.It was reported that there was onyx reflux to the catheter, there was some resistance, but it was not hard to remove the catheter.Removal of nidus was performed.There was no vasospasm.Some left visual field disorder remained.The condition was not very good since bleeding occurred originally.The patient was planned to be transferred to a rehabilitation facility later.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9498878
Report Number2029214-2019-01266
Device Sequence Number11508517
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public00836462005044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model Number105-7100-060
Device Lot NumberA811695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1